Alert archive / Utah / Winter Storm Warnings in 2008
Winter Storm Warning 11, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this winter storm warning at Mar 15, 2008, 3:44 AM MDT. It took effect at Mar 15, 2008, 2:00 PM MDT. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2008, 3:44 AM MDT (09:44 UTC)
- In effect from
- Mar 15, 2008, 2:00 PM MDT
- Expired
- Mar 16, 2008, 10:44 PM MDT
- In force
- 33 hr
- Issued by
- NWS Salt Lake City, UT
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this winter storm warning went out at Mar 14, 9:00 PM MDT, 6 hours 44 minutes earlier.
Area forecast discussion, Mar 14, 9:00 PM MDT, 6 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 900 PM MDT FRI MAR 14 2008 .SYNOPSIS...A COLD AND MOIST WESTERLY FLOW WILL REMAIN OVER THE GREAT BASIN INTO SATURDAY. A COLD PACIFIC TROUGH WILL FORM OVER CALIFORNIA SATURDAY...AND THEN MOVE EAST THROUGH THE GREAT BASIN ON SUNDAY. && .DISCUSSION...ZONAL FLOW EXTENDS ACROSS THE INTERIOR WEST THIS EVENING...WITH SHORTWAVE TROUGH BEGINNING TO DIG SOUTH OFF THE PACIFIC COAST NEAR 130W. THIS IS INDUCING VERY WEAK SHORTWAVE RIDGING ACROSS NORTHERN UT AT THIS TIME. WIDELY SCATTERED SHOWERS CONTINUE ACROSS THE REGION...AND WOULD EXPECT THESE TO CONTINUE OVERNIGHT...AS A WEAK SHORTWAVE CROSSING THE NORTHERN SIERRA RANGE APPROACHES THE AREA. THIS WAVE EXPECTED TO BRUSH NORTHERN UT SATURDAY MORNING. OVERALL GOING CHANCE POPS IN FORECAST SEEM ADEQUATE FOR THE OVERNIGHT PERIOD. AFOREMENTIONED TROUGH OFF THE PACIFIC COAST FORECAST TO CONTINUE DIGGING SOUTHWARD TONIGHT THROUGH SATURDAY...BEFORE PULLING EAST ACROSS THE DESERT SOUTHWEST ON SUNDAY. FRONTOGENESIS ALONG TIGHTENING BAROCLINIC ZONE ACROSS CENTRAL/SOUTHERN UT LIKELY TO RESULT IN BANDED PRECIPITATION SATURDAY NIGHT...BEFORE PRECIPITATION BECOMES MORE WIDESPREAD ALONG THIS DEFORMATION AXIS SUNDAY ACROSS SOUTHERN UT. LATER SHIFTS MAY NEED TO CONSIDER WINTER STORM WATCH FOR HIGHER TERRAIN OF CENTRAL/SOUTHERN UT DURING THIS TIME FRAME...AS WELL AS SOME ADJACENT VALLEY LOCATIONS ACROSS SOUTHWEST UT AND SOUTH CENTRAL UT. && .AVIATION...SHOWERS OF SNOW OR RAIN/SNOW MIX WILL CONTINUE IN THE VICINITY OF THE SLC TERMINAL THROUGH AROUND 04Z BEFORE DECREASING FOR THE OVERNIGHT HOURS. THERE IS A 30 PERCENT CHANCE THAT THESE SHOWERS COULD IMPACT THE TERMINAL...RESULTING IN BRIEF MVFR CONDITIONS. OTHERWISE...EXPECT PREVAILING VFR CONDITIONS TONIGHT. ANOTHER ROUND OF SNOW SHOWERS MAY IMPACT SLC AFTER 12Z WITH BRIEF IFR/MVFR VISBY/CIGS POSSIBLE. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && SEAMAN/CHENG FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Mar 14, 6:50 AM MDT, 20 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 650 AM MDT FRI MAR 14 2008 UTZ001>012-014-015-517-WYZ021-151300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SANPETE/SEVIER VALLEYS- WEST CENTRAL UTAH-CENTRAL MOUNTAINS-SOUTHWEST WYOMING- 650 AM MDT FRI MAR 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHERN UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT AREAS OF PRECIPITATION WILL EXIST MAINLY FROM THE SALT LAKE CITY AREA SOUTHWARD TODAY. HEAVY SNOWS ARE POSSIBLE IN THE MOUNTAINS THIS MORNING...WITH A SNOW ADVISORY IN EFFECT UNTIL NOON TODAY. MOST VALLEY LOCATIONS WILL SEE RAIN OR A RAIN AND SNOW MIX THIS MORNING. LITTLE ACCUMULATION IS ANTICIPATED IN THE VALLEYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD PACIFIC TROUGH WILL MOVE EAST ACROSS ARIZONA AND SOUTHERN UTAH SUNDAY THROUGH MONDAY. AREAS OF PRECIPITATION...ESPECIALLY OVER THE HIGHER ELEVATIONS...WILL DEVELOP SATURDAY NIGHT...AND CONTINUE INTO EARLY MONDAY MORNING. SCATTERED SHOWERS WILL LINGER THROUGH MONDAY AFTERNOON. HIGH PRESSURE ALOFT WILL RETURN FOR TUESDAY THROUGH THURSDAY. DRY AND MILD CONDITIONS WILL OCCUR DURING THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ013-016-019>021-518-151300- SAN RAFAEL SWELL-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-SOUTHERN MOUNTAINS- 650 AM MDT FRI MAR 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH... SOUTHERN UTAH AND SOUTHWEST UTAH. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD PACIFIC TROUGH WILL MOVE EAST ACROSS ARIZONA AND SOUTHERN UTAH SUNDAY THROUGH MONDAY. AREAS OF PRECIPITATION...ESPECIALLY OVER THE HIGHER ELEVATIONS...WILL DEVELOP SATURDAY NIGHT...AND CONTINUE INTO MONDAY MORNING. SCATTERED SHOWERS WILL LINGER THROUGH MONDAY AFTERNOON. HIGH PRESSURE ALOFT WILL RETURN FOR TUESDAY THROUGH THURSDAY. DRY CONDITIONS AND WARM TEMPERATURES WILL OCCUR DURING THE THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME ACROSS SOUTHERN UTAH. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 3:44 AM MDT | Snow and Blowing Snow Advisory | SLC | 8 hr | |
| Mar 15, 11:23 AM MDT | Snow Advisory | SLC | 31 hr |
Nearby
Winter Storm Warnings in Utah, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.